MAUDE Adverse Event Report: AVANOS MEDICAL INC. MICROCUFF SUBGLOTTIC SUCTIONING ADULT ENDOTRACHEAL TUBE; VAP MICROCUFF ENDOTRACHEAL TUBES

AVANOS MEDICAL INC. MICROCUFF SUBGLOTTIC SUCTIONING ADULT ENDOTRACHEAL TUBE; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 13220
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Death (1802)
Date of Event 12/24/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 14 feb 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported that the "ett [endotracheal tube] cuff had a leak.The patient coded and did not make it." additional information received 06-feb-2020 indicated the device was used on an adult during cardiac arrest.The tube was checked prior to use, however, the cuff had to be refilled numerous times when in place.Finally the syringe was held on the pilot balloon to maintain a seal.The user facility noticed a substantial leak when they did not manually ensure that the pilot was sealed.The patient was manually ventilated with a bmv [bag mask ventilation].The leak was obvious during positive pressure ventilation with the bmv.The ett was rechecked for positioning which confirmed good placement.The user facility stated they were able to adequately ventilate when ensuring that the pilot was sealed with a syringe that was held in place and the plunger kept depressed.The patient was adequately ventilated during the arrest but "only with our intervention with the syringe." additional information received 07-feb-2020 indicated the patient did not "code" as a result of the cuff leaking.The user facility stated "it was only during the code event with the patient that it was noted that the et tube cuff would not remain inflated.".
 
Additional Manufacturer Narrative
The device history record for lot: aa9147v01 was reviewed and the product was produced according to product specifications.The actual complaint product was returned for evaluation.No leakages, visible tearing on the cuff, or damages were detected in the returned device.Root cause could not be determined.All information reasonably known as of 12 aug 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MICROCUFF SUBGLOTTIC SUCTIONING ADULT ENDOTRACHEAL TUBE
Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key9716327
Report Number9611594-2020-00029
Device Sequence Number14365087
Product Code BTR
UDI-Device Identifier10680651132205
UDI-Public10680651132205
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K131254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Model Number13220
Device Catalogue NumberUNKNOWN
Device Lot NumberAA9147V01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date02/17/2020
Supplement Report FDA Received Date08/12/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;